View Single Post
Old 10-30-2004, 04:15 AM   #3
zip2play zip2play is offline
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,902
zip2play HB User
Re: New to diuretics-Help with bad side effects!

Mom,

HCTZ is a fairly easy hypertension drug...and there are some DOOZIES out there, believe me.
I think tyour chest fullness is caused by any one of the several viruses making the rounds right now.
The weight loss isn't caused by distress, but rather from water weight loss. That's the way HCTZ lowers your blood pressure, by removing water from the vascular bed...and like less water in a hose: lower pressure.
If you ask your doctor for something else you will probably get an Rx for a beta-blocker and THEN you;ll find a really unpleasant drug.

I think cutting your dosage to 25 mg. is just fine until you see your doctor. What kind of BP readings did you get with the 50's...with the 25's??